Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 75, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 23, 2016, 3:07 PM PDT for Lincoln County, Nevada. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2016, 3:07 PM PDT (22:07 UTC)
- Expired
- Aug 23, 2016, 3:45 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 123 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:25 PM PDT | HAIL 0.5 | 2 Ssw Eagle Valley Rese, NV | STAFF MEMBER AT THE EAGLE VALLEY RESORT REPORTED HALF INCH HAIL THAT LASTED FOR ABOUT 15 TO 20 MINUTES. . |
| Aug 23, 3:30 PM PDT | TSTM WND GST 66 | 7 Sse Eagle Valley Rese, NV | IMMEGRATION WASH MESONET RECORDED A WIND GUST OF 66 MPH. TIME BASED ON HAIL REPORTS AND RADAR ESTIMATION. . |
| Aug 23, 3:30 PM PDT | TSTM WND GST 66 | 7 Sse Eagle Valley Rese, NV | IMMIGRATION WASH MESONET RECORDED A WIND GUST OF 66 MPH. TIME BASED ON HAIL REPORTS AND RADAR ESTIMATION. |
| Aug 23, 3:30 PM PDT | TSTM WND GST 66 | 7 Sse Eagle Valley Rese, NV | IMMIGRATION WASH MESONET RECORDED A WIND GUST OF 66 MPH. TIME BASED ON HAIL REPORTS AND RADAR ESTIMATION. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WUUS55 KVEF 232207
SVRVEF
NVC017-232245-
/O.NEW.KVEF.SV.W.0075.160823T2207Z-160823T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PDT TUE AUG 23 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 345 PM PDT
* AT 306 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RANCH CAMPGROUND...OR NEAR
URSINE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
URSINE...RANCH CAMPGROUND...MEADOW VALLEY CAMPGROUND...HORSETHIEF
GULCH CAMPGROUND AND EAGLE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR
EAGLE VALLEY RESERVOIR...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY
CLOSE TO SHORE UNTIL THE STORM PASSES.
&&
LAT...LON 3808 11405 3792 11405 3782 11419 3807 11438
3818 11420
TIME...MOT...LOC 2206Z 319DEG 13KT 3807 11423
$$
ASG2 follow-up statements
694
WWUS55 KVEF 232230
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT TUE AUG 23 2016
NVC017-232245-
/O.CON.KVEF.SV.W.0075.000000T0000Z-160823T2245Z/
LINCOLN NV-
330 PM PDT TUE AUG 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT
FOR NORTHEASTERN LINCOLN COUNTY...
AT 329 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER EAGLE VALLEY...OR OVER
URSINE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
URSINE...RANCH CAMPGROUND...MEADOW VALLEY CAMPGROUND...
HORSETHIEF GULCH CAMPGROUND AND EAGLE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR
EAGLE VALLEY RESERVOIR...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY
CLOSE TO SHORE UNTIL THE STORM PASSES.
&&
LAT...LON 3808 11405 3792 11405 3782 11419 3807 11438
3818 11420
TIME...MOT...LOC 2229Z 319DEG 13KT 3801 11416
$$
ASG876
WWUS55 KVEF 232243
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
343 PM PDT TUE AUG 23 2016
NVC017-232252-
/O.EXP.KVEF.SV.W.0075.000000T0000Z-160823T2245Z/
LINCOLN NV-
343 PM PDT TUE AUG 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 345 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3808 11405 3792 11405 3782 11419 3807 11438
3818 11420
TIME...MOT...LOC 2236Z 319DEG 13KT 3801 11416
$$
ASGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:50 PM PDT, 17 minutes earlier.
Area forecast discussion, Aug 23, 2:50 PM PDT, 17 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 250 PM PDT TUE AUG 23 2016 .SYNOPSIS...Scattered thunderstorms are possible through this evening across southern Nevada and northwest Arizona and Inyo County in California. Generally dry conditions are expected Wednesday across the region. Thunderstorm chances will return to the forecast for the southern Great Basin and northwest Arizona Thursday through Saturday. && .DISCUSSION...Tonight through Tuesday. Showers and thunderstorms were developing about as expected this afternoon...mainly over higher terrain north and east of Las Vegas. Models indicate this activity continuing through the evening as cells track generally southeastward. A couple of the hi-res models have been showing activity tracking southeast out of Inyo County and the southern Great Basin across Clark and the northern two thirds of Mohave County through midnight...possibly hitting the Las Vegas Valley and possibly lingering after midnight in portions of Mohave County. Most of the area will be fairly dry and stable Wednesday under northwest flow. There is still an outside chance of an afternoon thunderstorms in northern Mohave County and over the Sierra. The next mid/upper level trough will drop down over Nevada Thursday and linger through Saturday leading to scattered thunderstorms over mainly Lincoln and Mohave Counties. High pressure will push into southern California Sunday and Monday with dry conditions area wide and warming temperatures. The high may linger through Tuesday although the ECMWF brings a trough into the Pacific Northwest, suppressing the high. Kept dry conditions in the forecast for Tuesday with temperatures a little above normal. && .AVIATION...For McCarran...Mainly light winds favoring typical diurnal trends through Wednesday. Thunderstorms are possible in the Peach Springs, Mormon Mesa, and Beatty corridors through this evening and thunderstorms cannot be totally ruled out at the terminal this evening. Gusty and erratic winds are possible due to thunderstorm activity. Areas of mechanical turbulence should be expected near thunderstorm activity. For the rest of southern Nevada...northwest Arizona...and southeast California...Mainly light winds favoring typical diurnal trends through 00z today. Gusty and erratic thunderstorm outflow winds will be possible across much of the region by 00-03z. Scattered showers and thunderstorms mainly north of Las Vegas late this afternoon will track southeast this evening and could persist across Mohave County until the early morning hours of Wednesday. Mainly dry conditions are expected Wednesday. Areas of mechanical turbulence should be expected near thunderstorm activity. && .SPOTTER INFORMATION STATEMENT...Thunderstorms will be less widespread today, and mainly over the mountains. However, spotters are encouraged to report significant weather according to standard operating procedures. && Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 23, 11:05 AM PDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1105 AM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD 6 W VALLEY OF FIRE STAT 36.43N 114.63W
08/22/2016 CLARK NV EMERGENCY MNGR
VALLEY OF FIRE ROAD WAS CLOSED DUE TO
FLOODING/DEBRIS OVER THE ROADWAY.
0947 PM FLASH FLOOD 5 WNW MOAPA 36.71N 114.67W
08/22/2016 CLARK NV EMERGENCY MNGR
RANCH ROAD IN MOAPA WAS CLOSED DUE TO
FLOODING/DEBRIS OVER THE ROADWAY.
0935 PM FLASH FLOOD 4 NNW NELLIS AFB 36.28N 115.07W
08/22/2016 CLARK NV EMERGENCY MNGR
EASTBOUND I-215 WAS CLOSED BETWEEN RANGE
ROAD AND LAMB BLVD DUE TO FLOODING.
0910 PM FLASH FLOOD 7 WNW MOAPA 36.72N 114.72W
08/22/2016 CLARK NV EMERGENCY MNGR
WARM SPRINGS ROAD WAS CLOSED DUE TO
FLOODING/DEBRIS OVER THE ROADWAY.
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:03 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Aug 22, 6:20 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 22, 6:45 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 22, 6:57 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Aug 22, 7:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 36 min |
| Aug 22, 7:20 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 22, 7:37 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 19 min |
| Aug 22, 7:45 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 45 min |
| Aug 22, 8:19 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Aug 22, 8:22 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Aug 22, 8:31 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 22, 8:54 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 51 min |
| Aug 22, 9:42 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 33 min |
| Aug 22, 10:13 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 22, 11:16 PM PDT | Areal Flood Advisory | VEF | Clark | 119 min |
| Aug 23, 2:24 AM PDT | Areal Flood Warning | VEF | Clark | 24 hr |
| Aug 23, 4:40 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 35 min |
| Aug 23, 4:56 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.